MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOINTRAFIX TBIAL SH LRG 30MM; SCREW, FIXATION, BONE

DEPUY MITEK LLC US BIOINTRAFIX TBIAL SH LRG 30MM; SCREW, FIXATION, BONE
Catalog Number 254628
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: (b)(4) d4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the healthcare professional in china that during an anterior cruciate ligament repair procedure on (b)(6)2024, it was observed that the bio-intrafix tibial sheath - large device sheath was broken off.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: the investigation has been updated to reflect the correct information: investigation summary according to the information provided, it was reported that during the surgery, sheath was broken off (as the photo shows).The device was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Upon visual inspection of the device, it was observed that the anchor sheath is broken into two pieces, the broken pieces were partially impregnated of foreign matter, presumably biological.As part of mitek¿s quality process all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the biointrafix tbial sh lrg 30mm would contribute to the complained device issue.Based on the investigation findings, the potential cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the screw was not inserted along the tunnel and consequently caused the damage to the sheath.As per ifu 108716; failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The investigation has been updated to reflect the correct information: investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, it was observed that the sheet is broken, also it is partially impregnated of foreign matter.A manufacturing record evaluation was performed for the finished device lot number; 220l404, and no non-conformances were identified.As part of depuy synthes mitek quality process all devices are manufactured, inspected, and released to approved specifications.Based on the visual inspection findings, this complaint can be confirmed.A possible root cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; the screw may not have been inserted along the tunnel and consequently cause damage to the sheath.As per ifu 108716; failure to insert the screw along the tunnel axis may result in device damage.Guidewire use is recommended.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.

Brand Name
BIOINTRAFIX TBIAL SH LRG 30MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key18666327
Report Number1221934-2024-00404
Device Sequence Number12544550
Product Code HWC
UDI-Device Identifier10886705013241
UDI-Public10886705013241
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254628
Device Lot Number220L404
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by Manufacturer02/14/2024
03/05/2024
03/12/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date02/15/2024
03/11/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown